Alert archive / Florida / High Surf Advisories in 2017
High Surf Advisory 5, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at Oct 2, 2017, 3:37 AM EDT for Volusia County, Florida. It took effect at Oct 2, 2017, 5:00 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2017, 3:37 AM EDT (07:37 UTC)
- In effect from
- Oct 2, 2017, 5:00 AM EDT
- Expired
- Oct 5, 2017, 4:00 PM EDT
- In force
- 3 days
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967 WHUS42 KMLB 020737 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 337 AM EDT MON OCT 2 2017 ...AN EXTENDED PERIOD OF ROUGH SURF, LOCALIZED BEACH EROSION, AND DANGEROUS SWIMMING CONDITIONS IS EXPECTED THIS WEEK... FLZ047-054-059-064-141-147-030900- /O.NEW.KMLB.SU.Y.0005.171002T0900Z-171005T2000Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 337 AM EDT MON OCT 2 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT THURSDAY. * WAVES AND SURF...SEAS WITHIN THE NEAR SHORE WATERS WILL BUILD TO 6 TO 9 FEET TODAY AND MAINTAIN THROUGH THURSDAY. LARGE BREAKING WAVES AND LONG PERIOD SWELLS WILL MOVE LARGE VOLUMES OF WATER ONTO THE BEACHES AND POSE HAZARDOUS CONDITIONS FOR SWIMMERS. * TIMING...MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE EARLY THIS MORNING AND AGAIN BETWEEN 4 PM THIS AFTERNOON TO 8 PM TONIGHT...AND ONCE AGAIN FROM 4 AM TO 8 AM TUESDAY MORNING ALONG THE EAST CENTRAL FLORIDA COASTLINE. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE TIMES OF THE OUTGOING TIDE. POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. ROUGH SURF MAY CAUSE ADDITIONAL EROSION, ESPECIALLY IN PLACES WEAKENED BY RECENT HURRICANE IRMA AND LAST SEASON'S HURRICANE MATTHEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A MODERATE RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$ SEDLOCK
4 follow-up statements
191 WHUS42 KMLB 030747 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 347 AM EDT TUE OCT 3 2017 ...AN EXTENDED PERIOD OF ROUGH SURF, LOCALIZED BEACH EROSION, AND DANGEROUS SWIMMING CONDITIONS IS EXPECTED THIS WEEK... FLZ047-054-059-064-141-147-040900- /O.CON.KMLB.SU.Y.0005.000000T0000Z-171005T2000Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 347 AM EDT TUE OCT 3 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY... * WAVES AND SURF...SEAS WITHIN THE NEAR SHORE WATERS WILL BUILD TO 6 TO 9 FEET TODAY AND MAINTAIN THROUGH THURSDAY. LARGE BREAKING WAVES AND LONG PERIOD SWELLS WILL MOVE LARGE VOLUMES OF WATER ONTO THE BEACHES AND POSE HAZARDOUS CONDITIONS FOR SWIMMERS. * TIMING...MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE EARLY THIS MORNING AND AGAIN BETWEEN 5 PM THIS AFTERNOON TO 9 PM TONIGHT...AND ONCE AGAIN FROM 430 AM TO 830 AM WEDNESDAY MORNING ALONG THE EAST CENTRAL FLORIDA COASTLINE. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE TIMES OF THE OUTGOING TIDE. POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. ROUGH SURF MAY CAUSE ADDITIONAL EROSION, ESPECIALLY IN PLACES WEAKENED BY RECENT HURRICANE IRMA AND LAST SEASON'S HURRICANE MATTHEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A MODERATE RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$ SEDLOCK
990 WHUS42 KMLB 032242 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 642 PM EDT TUE OCT 3 2017 ...AN EXTENDED PERIOD OF ROUGH SURF, LOCALIZED BEACH EROSION, AND DANGEROUS SWIMMING CONDITIONS IS EXPECTED THIS WEEK... FLZ047-054-059-064-141-147-042300- /O.NEW.KMLB.CF.Y.0001.171003T2242Z-171005T2000Z/ /O.CON.KMLB.SU.Y.0005.000000T0000Z-171005T2000Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 642 PM EDT TUE OCT 3 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THURSDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A COASTAL FLOOD ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT THURSDAY. * COASTAL FLOODING...AN EXTENDED PERIOD OF HIGH SURF WILL PRODUCE BEACH EROSION THROUGH THURSDAY AFTERNOON...ESPECIALLY DURING HIGH TIDE. MINOR COASTAL FLOODING IS EXPECTED AROUND THE TIMES OF HIGH TIDE. THIS WILL AFFECT THE BEACHES AS WELL AS THE MAINLAND SIDE OF THE INTRACOASTAL WATERS ALONG THE HALIFAX AND INDIAN RIVERS. LOW LYING AREAS INCLUDING COASTAL AND RIVERSIDE ROADS MAY EXPERIENCE FLOODING. * WAVES AND SURF...SEAS WITHIN THE NEAR SHORE WATERS BETWEEN 6 AND 9 FEET WILL CONTINUE THROUGH THURSDAY. LARGE BREAKING WAVES AND LONG PERIOD SWELLS WILL MOVE LARGE VOLUMES OF WATER ONTO THE BEACHES AND POSE HAZARDOUS CONDITIONS FOR SWIMMERS. * TIMING...MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE THIS EVENING AND AGAIN WEDNESDAY MORNING AROUND 7:30 AM. HIGH TIDE WEDNESDAY EVENING WILL OCCUR BETWEEN 7:30 AND 8:00 PM. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, ESPECIALLY DURING THE TIMES OF THE OUTGOING TIDE. POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. ROUGH SURF MAY CAUSE ADDITIONAL EROSION, ESPECIALLY IN PLACES WEAKENED BY RECENT HURRICANE IRMA AND LAST SEASON'S HURRICANE MATTHEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A MODERATE RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
242 WHUS42 KMLB 040803 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 403 AM EDT WED OCT 4 2017 ...AN EXTENDED PERIOD OF ROUGH SURF, LOCALIZED BEACH EROSION, AND DANGEROUS SWIMMING CONDITIONS IS EXPECTED INTO LATE WEEK... FLZ047-054-059-064-141-147-042030- /O.EXT.KMLB.CF.Y.0001.000000T0000Z-171006T0800Z/ /O.CON.KMLB.SU.Y.0005.000000T0000Z-171005T2000Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 403 AM EDT WED OCT 4 2017 ...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY... * COASTAL FLOODING...FULLY DEVELOPED OPEN OCEAN WAVES AROUND 12 FEET WILL CONTINUE TO GENERATE HIGH SURF AND BEACH EROSION NEAR THE TIMES OF HIGH TIDE THROUGH THURSDAY AFTERNOON. MINOR COASTAL FLOODING IS ALSO EXPECTED, ESPECIALLY ALONG THE INTRACOASTAL WATERS, WHERE SOME RIVERSIDE ROADS HAVE BEEN EXPERIENCING FLOODING. * WAVES AND SURF...STRONG AND GUSTY ONSHORE WINDS WILL GENERATE SEAS 10 TO 12 FEET IN THE OPEN ATLANTIC. THE COMBINATION OF THESE WIND WAVES AND A FRESH SWELL WILL PRODUCE A NEAR CONTINUOUS POUNDING OF BREAKING WAVES AROUND 6 FEET IN THE SURF ZONE. * TIMING...MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE EARLY THIS MORNING AND AGAIN THIS EVENING. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING DIFFICULT AND DANGEROUS. LIFE THREATENING RIP CURRENTS WILL ALSO OCCUR, ESPECIALLY NEAR LOW TIDE. POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. ROUGH SURF WILL CAUSE ADDITIONAL EROSION, ESPECIALLY IN PLACES WEAKENED BY LARGE WAVES FROM RECENT TROPICAL SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT DANGEROUS SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. LIFE THREATENING RIP CURRENTS WILL ALSO BE PRESENT. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND HIGH SEAS WILL COMBINE TO GENERATE MINOR FLOODING OF LOW AREAS ALONG THE SHORE AND INTRACOASTAL WATERWAYS. && $$ RL
502 WHUS42 KMLB 050827 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 427 AM EDT THU OCT 5 2017 FLZ047-054-059-064-141-147-052030- /O.CON.KMLB.CF.Y.0001.000000T0000Z-171006T0800Z/ /O.CON.KMLB.SU.Y.0005.000000T0000Z-171005T2000Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 427 AM EDT THU OCT 5 2017 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * COASTAL FLOODING...HIGH SURF AND BEACH EROSION WILL OCCUR NEAR THE TIMES OF HIGH TIDE TODAY. MINOR COASTAL FLOODING IS ALSO EXPECTED, ESPECIALLY ALONG THE INTRACOASTAL WATERS, WHERE SOME RIVERSIDE ROADS HAVE BEEN EXPERIENCING FLOODING. * WAVES AND SURF...SEAS 10 TO 12 FEET IN THE OPEN ATLANTIC WILL PRODUCE BREAKING WAVES AROUND 6 FEET IN THE SURF ZONE. * TIMING...MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE THIS MORNING AND AGAIN THIS EVENING. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING DIFFICULT AND DANGEROUS. LIFE THREATENING RIP CURRENTS WILL ALSO OCCUR, ESPECIALLY NEAR LOW TIDE THIS AFTERNOON. POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. ROUGH SURF WILL CAUSE ADDITIONAL EROSION, ESPECIALLY IN PLACES WEAKENED BY LARGE WAVES FROM RECENT TROPICAL SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT DANGEROUS SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. LIFE THREATENING RIP CURRENTS WILL ALSO BE PRESENT. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND HIGH SEAS WILL COMBINE TO GENERATE MINOR FLOODING OF LOW AREAS ALONG THE SHORE AND INTRACOASTAL WATERWAYS. && $$ LASCODY
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 1, 9:37 PM EDT, 6 hours earlier.
Area forecast discussion, Oct 1, 9:37 PM EDT, 6 hours before
Area Forecast Discussion
National Weather Service Melbourne FL
937 PM EDT Sun Oct 1 2017
.UPDATE...
...Flooding Impacts Expected to Continue across Brevard County
Overnight...
Convergent shower bands that brought extremely heavy rainfall to
areas from Floridana Beach and Melbourne Beach to Palm Bay and
West Melbourne has shifted northward gradually into late evening
bringing heavy rainfall to central Brevard. A mesonet observation
site in Floridana Beach has reported 10.68 inches of rain since
midnight and still raining. Another mesonet site in Palm Bay has
seen 9.13 inches since midnight with a West Melbourne site
reporting 7.57 inches today. Flash Flood Warning has been reissued
and covers portions of central and southern Brevard counties
through 1130 pm. HRRR suggest strongest convection will shift
south overnight while other guidance suggests Brevard and Indian
River may remain the focus for Atlantic showers bands through the
overnight hours. Radar trends show another primary rain band from
the Cape eastward developing across the Atlantic that should
eventually shift gradually south overnight but will continue
threat for locally heavy flooding rainfall across central/srn
Brevard counties to Indian River county later tonight. Have made
adjustments upward to POPs/QPF in areas that will be focus for
additional onshore moving showers through the night. Flood Warnings
will likely be extended for portions of Brevard county into the
overnight hours.
&&
.AVIATION...
Heavy showers moving onshore from the Atlantic will continue
overnight with highest concentration of showers/isolated storms
from KTIX-KVRB corridor into late tonight. MVFR CIGs and IFR VSBYs
associated with convection. Additional showers will affect KDAB
vcnty and KFPR-KSUA with activity diminishing as it moves inland
toward KSFB-KMCO terminals. Some gradually drying across north FL
into the afternoon should shift most shower chances south of
KISM-KTIX line by afternoon.
&&
.MARINE...
Easterly winds increasing to around 20 knots will allow seas to
build to 5-7 ft nearshore and up to 6-8 ft well offshore late
tonight. No significant changes expected with late evening marine
update. Small Craft will be in effect for all waters past 10 pm.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 84 76 84 / 70 30 30 30
MCO 73 86 72 88 / 50 40 30 40
MLB 77 84 79 85 / 90 50 40 50
VRB 78 84 79 83 / 60 60 40 50
LEE 73 85 71 88 / 40 30 20 30
SFB 73 86 72 86 / 50 30 30 40
ORL 73 86 73 88 / 50 30 30 40
FPR 79 84 80 83 / 60 60 40 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EDT Thursday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory until 4 PM EDT Thursday for Sebastian Inlet
to Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet
20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-
20 nm.
&&
Volkmer/Weitlich/SmithHazardous weather outlook, Oct 1, 10:55 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1055 PM EDT Sun Oct 1 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-021000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1055 PM EDT Sun Oct 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Strengthening onshore flow will allow Atlantic showers and isolated lightning storms to move onshore overnight. Storms will produce some cloud to ground lightning strikes, but locally heavy rainfall will be the main hazard producing areas of flooding. .FLOOD IMPACT... Bands of showers with heavy rainfall will continue to move onshore from the Atlantic through the night. Very heavy rainfall amounts will focus across the southeast Volusia county, Brevard county and Indian River counties through the late night hours. Additional areas of flooding are likely with water across roadways and potentially into some low lying homes and houses near poor drainage areas. Do not drive into flooded roadways at night. .WIND AND SEA IMPACT... Easterly winds up to 20 to 25 knots will build seas to 6 to 9 feet nearshore and up to 10 to 12 feet offshore late tonight. Small craft advisories remain in effect. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The strong ridge of high pressure will produce several more days of breezy to windy onshore flow. Gusty, onshore moving showers and squalls are are likely into at least Thursday, especially along the coast. As seas and surf build through next week, conditions for boaters and beachgoers will become increasingly dangerous. Numerous strong rip currents are also likely, and additional erosion of the already weakened beaches and the dune line may occur around the times of high tides. High rain chances will lead to localized flooding or aggravation of ponding or standing water, especially in poor drainage and low lying areas, water retention areas, and near larger river basins such as the St Johns River, which is forecast to only decrease at a very slow rate. .SPOTTER INFORMATION STATEMENT... Spotters should report flooding to the National Weather Service in Melbourne, law enforcement or local emergency management. Volkmer
In the hours before
Local storm report, Oct 1, 9:48 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
948 PM EDT SUN OCT 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HEAVY RAIN 4 E CAMP HOLLY FISH CAM 28.09N 80.69W
10/01/2017 M6.07 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 7.64 IN THROUGH 10PM EDT
0947 PM HEAVY RAIN 5 S INDIALANTIC 28.02N 80.58W
10/01/2017 M4.49 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 9.19 IN THROUGH 10PM EDT
0948 PM HEAVY RAIN 5 N BAREFOOT BAY 27.96N 80.51W
10/01/2017 M5.02 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 8.45 IN THROUGH 10PM EDT
&&
JRSLocal storm report, Oct 1, 9:52 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
952 PM EDT SUN OCT 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM FLOOD 2 SSE PATRICK AIR FORCE 28.21N 80.60W
10/01/2017 BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 8.76 IN THROUGH 10PM EDT
&&
JRSLocal storm report, Oct 1, 9:57 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
957 PM EDT SUN OCT 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HEAVY RAIN 4 E CAMP HOLLY FISH CAM 28.09N 80.69W
10/01/2017 M7.64 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 7.64 IN THROUGH 10PM EDT
0947 PM HEAVY RAIN 5 S INDIALANTIC 28.02N 80.58W
10/01/2017 M9.19 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 9.19 IN THROUGH 10PM EDT
0948 PM HEAVY RAIN 5 N BAREFOOT BAY 27.96N 80.51W
10/01/2017 M8.45 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 8.45 IN THROUGH 10PM EDT
0951 PM HEAVY RAIN 2 SSE PATRICK AIR FORCE 28.21N 80.60W
10/01/2017 M8.76 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 8.76 IN THROUGH 10PM EDT
0955 PM HEAVY RAIN 4 NNE BAREFOOT BAY 27.93N 80.49W
10/01/2017 M10.76 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY PRECIP
ACCUMULATION OF 10.76 INCHES THROUGH 10PM EDT
&&
JRSLocal storm report, Oct 1, 10:00 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 PM EDT SUN OCT 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HEAVY RAIN 2 NW CAPE CANAVERAL 28.41N 80.63W
10/01/2017 M8.53 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 8.53 IN THROUGH 10PM EDT
&&
JRSLocal storm report, Oct 1, 10:01 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1001 PM EDT SUN OCT 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 3 ENE COCOA 28.39N 80.70W
10/01/2017 M7.57 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 7.57 IN THROUGH 10PM EDT
&&
JRSLocal storm report, Oct 1, 10:15 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 PM EDT SUN OCT 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN 5 WNW PATRICK AIR FORCE 28.27N 80.69W
10/01/2017 M7.02 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 7.02IN THROUGH 10PM EDT
1013 PM HEAVY RAIN 5 NNW MELBOURNE 28.18N 80.68W
10/01/2017 M7.29 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 7.29IN THROUGH 10PM EDT
1014 PM HEAVY RAIN 6 NE CAMP HOLLY FISH CA 28.15N 80.70W
10/01/2017 M6.98 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE REPORTS DAILY RAINFALL
ACCUMULATION OF 6.98 IN THROUGH 10PM EDT
&&
JRSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:33 PM EDT | Flash Flood Warning | MLB | Brevard | 3 hr |
| Oct 1, 8:51 PM EDT | Tornado Warning | MLB | Brevard | 11 min |
| Oct 1, 11:30 PM EDT | Flash Flood Warning | MLB | Brevard | 3 hr |
Nearby
High Surf Advisories in Florida, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.